Maximum subforest problem: Approximation and exact algorithms

Ron Shamir, Dekel Tsur

Research output: Chapter in Book/Report/Conference proceedingConference contributionpeer-review

12 Scopus citations

Abstract

We study the maximum subforest problem: Given a tree G and a set of trees H, find a subgraph G′ of G such that G′ does not contain a subtree isomorphic to a tree from H, and the number of edges in G′ is maximum. We give a polynomial time approximation scheme for this problem. We also give an exact algorithm for this problem whose time complexity is 2O(k(2)/log k)n, where n is the number of vertices in G, and k is the total number of vertices in H.

Original languageEnglish
Title of host publicationSymposium on Discrete Algorithms: Proceedings of the ninth annual ACM-SIAM symposium on Discrete algorithms
Pages394-399
Volume25 No.27
StatePublished - 1998
Externally publishedYes
EventProceedings of the 1998 9th Annual ACM SIAM Symposium on Discrete Algorithms - San Francisco, CA, USA
Duration: 25 Jan 199827 Jan 1998

Conference

ConferenceProceedings of the 1998 9th Annual ACM SIAM Symposium on Discrete Algorithms
CitySan Francisco, CA, USA
Period25/01/9827/01/98

Fingerprint

Dive into the research topics of 'Maximum subforest problem: Approximation and exact algorithms'. Together they form a unique fingerprint.

Cite this